MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS SLSII LASER CATHETER; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS SLSII LASER CATHETER; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Iatrogenic Source (2498)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove a single coil right ventricular (rv) lead implanted in 2014.A spectranetics lead locking device (lld) was inserted into the rv to act as a traction platform to aid in extraction.The physician began the case using a spectranetics 14f glidelight laser sheath.He was able to progress to the subclavian/innominate region, and then, due to adhesions, he chose to use a spectranetics tightrail sub-c rotating dilator sheath.At this time, the lead looked like it was breaking apart and the physician chose to use a spectranetics 16f sls device.At that time the patient had drop in blood pressure.It was first thought that the rv was being inverted during traction, but pressure continued to drop when traction was released.Contrast was used to confirm the injury location; an innominate injury, 1cm in length, was discovered, 4-5cm lateral to the superior vena cava (svc).Rescue efforts commenced immediately, including sternotomy.The repair to the innominate vein was successful, and the patient survived the procedure.The rv lead was removed without issues post-sternotomy, with use of the 16f sls device.There was no alleged malfunction of any spectranetics device in use during the procedure.At the time the adverse event occurred in this procedure, it was discovered that at the time of implant of the rv lead in 2014, the physician performing the implant had gone into the subclavian vein, out of the vein, and back in the innominate vein and then implanted the rv lead.

Brand Name
SPECTRANETICS SLSII LASER CATHETER
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10784931
Report Number1721279-2020-00219
Device Sequence Number2909410
Product Code MFA
UDI-Device Identifier00813132020316
UDI-Public(01)00813132020316(17)210513(10)FKK19E09A
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Model Number500-013
Device Catalogue Number500-013
Device Lot NumberFKK19E09A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE; SPECTRANETICS TIGHTRAIL SUB-C DILATOR SHEATH; ST. JUDE MEDICAL 7122Q RV ICD LEAD
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age67 YR